and I get it bad 3 days b4 my monthlies as those hormones then kick in, too and sluggish things down.
My constipation is thyroid related .. now doubt about it. When hypo it gets worse and when in better #'s it is much better. I have noted this by the am't of laxative I have needed to take .. 1/2 dosage the past 6 weeks since TSH is below 2.0 and double the dosage when it 3.9 and on Synthroid so who knows how high it was before that bloodtest to cause the constipation to flare.
I take MIRALAX and it is now over the counter and very gentle and works wonders.
The pressure I think is from the gas, stool, etc. pushing up and next will be reflux ???
Don't know on the liver purge .. I'm afraid bcz I have gallstones and won't do that with kidney stones, either .. mine are asymptomatic at the moment and I ain't touching them .. I may be in worse trouble if they move around.
I'm on the fence with those purges.
Pressure or pain at the breast bone (sternum) could be reflux (GERD), heartburn. I had reflux long before I was diagnosed as being hypo. I've often wondered if the hypo made it worse!!! You might try Pecid AC or Zantac (both otc) to see if they help with the pressure at the breastbone. I take a prescription PPI (prevacid). I usually take it an hour ro two after the thyroid med. MD said it's ok. -- Constipation is a symptom of hypo! You might need an increase/adjustment in your thyroid med dosage if you're getting hypo symptoms (like constipation). Why not check with your MD or get your TSH checked. - Also, for what it's worth, metamucil capsules have helped me, but you have to take them a fews after the thyroid med. - Don't know anything about the liver purge, but doubt it is the answer.